U.S. News

Michigan firefighters save puppy overdosing on fentanyl

Michigan firefighters saved the lifetime of a younger puppy that was struggling a fentanyl overdose by giving it two doses of Naloxone, authorities stated.

The first responders from Coldwater, Michigan, stated in a Facebook put up that Whip the puppy acquired right into a “fentanyl patch” and overdosed.

The quick-thinking firefighters saved the pup after she chewed on a fentanyl patch she dug out of her proprietor’s rubbish Saturday.

“This isn’t a call we normally expect!” the department said within the Facebook put up.

The homeowners discovered the drugged-up canine and rushed her to the station, Fire Chief Dave Schmaltz told WWMT.

“He was drooling, kind of out of it and shaking. The overdose signs you would see in an individual,” Schamltz stated.

Schmaltz doubted that Whip would survive the overdose, however she was miraculously revived after firefighters gave her the doses of Naloxone.

“After that the puppy was bounding around like nothing happened,” Schamltz stated.

Whip overdosed after consuming a fentanyl patch she dug out of her proprietor’s rubbish.
Coldwater Firefighters Local 255
Whip wrapped in a towel.
Coldwater firefighters administered two doses of Narcan to save Whip.
Coldwater Firefighters Local 255

Whip’s homeowners usually are not drug customers and the incident was “100% accidental,” the division stated.

Fentanyl patches are prescribed to “opioid-tolerant patients who need daily, round-the-clock, long-term pain medicine” by means of their pores and skin, in accordance with the US Food and Drug Administration. They are typically changed each three days.

The product might be lethal to youngsters — or small animals — that put the patches of their mouth or on their pores and skin.

The prescription patches might be lethal even after they’re used, the federal company warns. They must be flushed down the bathroom relatively than disposed of within the trash.

“Even after the three days of using, it, they still have medication left, up to 50 percent,” Schamltz stated.

Whip is being monitored, however seems to be in high-quality situation following her accident, the firefighters stated.

Back to top button